MAUDE Adverse Event Report: SYNTHES MONUMENT T25 STARDRIVE SHAFT F/MATRIXCANNULATED/LONG; SCREWDRIVERS

SYNTHES MONUMENT T25 STARDRIVE SHAFT F/MATRIXCANNULATED/LONG; SCREWDRIVERS
Catalog Number 03.632.073
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Patient information not available for reporting.Device is an instrument and is not implanted/explanted.(b)(6).Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.No non-conformance reports were generated during production.Part number: 03.632.073, synthes lot number: 6773288: release to warehouse date: february 2, 2012.Mfg.Site: (b)(4).No non-conformance reports were generated during production.A product investigation was performed.It was reported that a t25 stardrive shaft for matrix cannulated ¿ long (03.632.073 lot 6773288 mfg.Feb-2012) stripped while adjusting the position of a screw.The procedure was able to be completed successfully with the complaint device; no surgical delay or patient harm reported.The returned stardrive shaft was examined and it was determined that each lobe of the drive tip was broken and missing a fragment.No definitive root cause was able to be determined however the failure mode is typically associated with attempted use when the driver is not fully seated in the screw¿s drive recess and/or the application of excessive force.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.A visual inspection, complaint history review, drawing review, and risk assessment review were performed as part of this investigation.No product design issues or discrepancies were observed.This complaint is confirmed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6) reported that during a lumbar matrix mis (minimally invasive spine) fusion on (b)(6) 2016, the screwdriver stripped at the distal tip while adjusting the position of one of the screws.The surgeon corrected the position of the screw using the same screwdriver.The surgery was completed successfully.There was no surgical delay, and no reported harm to the patient.Concomitant device reported: unknown matrix screw (qty.1).

Brand Name
T25 STARDRIVE SHAFT F/MATRIXCANNULATED/LONG
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6249044
Report Number1719045-2017-10019
Device Sequence Number359093
Product Code HXX
UDI-Device Identifier10705034719177
UDI-Public(01)10705034719177(10)6773288
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.073
Device Lot Number6773288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/13/2017
Supplement Report FDA Received Date01/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN MATRIX SCREW (PART # UNKNOWN)